MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA RP; TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA RP
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Codes Cardiac Arrest (1762); Unspecified Vascular Problem (4441)
Date of Event 07/25/2025
Type of Reportable Event Death
Event or Problem Description
The complainant reported that an impella cp pump was implanted to support a patient with cardiogenic shock and heart failure.While on support, there was a placement signal malfunction.Cardiopulmonary resuscitation was performed prior to the signal issue.There was no further information provided.The patient expired while on support.
 
Additional Manufacturer Narrative
This mdr is being submitted as part of a retrospective review of optical signal issues in accordance with fda recommendation.No product was returned for evaluation.Data logs show suction conditions throughout the case with suction alarms and negative cvp.There are placement signal not reliable (psnr) op out of range alarms when cvp passes the threshold of -100.Snr, contrast, ps, and mc follow the same trends throughout the case.Gain and light are stable and within normal ranges.Flows also show instances of potential lack of volume.Patient was likely deteriorating as cpr had to be performed.The cause of the optical signal issue was most likely patient condition related.A review of the device history record (dhr) for the suspect device, applicable quality notifications, and historical complaint data was conducted.This review revealed that the product met all manufacturing release criteria, and no product deficiencies were identified at the time product was manufactured and released to the customer.All pertinent information available to abiomed has been submitted at this time.

Brand Name
IMPELLA RP
Common Device Name
TEMPORARY NON-ROLLER TYPE RIGHT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
ralph barisano
22 cherry hill dr.
danvers, MA 01923
MDR Report Key23101890
Report Number1220648-2025-31599
Device Sequence Number20987175
Product Code PYX
UDI-Device Identifier00813502011869
UDI-Public(01)00813502011869(10)2023274765(17)241031
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberIMPELLA RP
Device Catalogue Number0046-0035
Device Lot Number2023274765
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/02/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age63 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite